Louisiana, 2002Damaging Wind in Louisiana, July 23, 2002
July 23, 2002 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 23, 10:00 AM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 23, 10:00 AM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1100 AM CDT TUE JUL 23 2002
A WEAK MID/UPPER LEVEL TROUGH OR CYCLONIC SHEAR AXIS RESIDING FROM
CENTRAL GEORGIA TO SOUTH MISSISSIPPI. NO CUMULUS CLOUD FIELD YET. AT
15Z...SURFACE TEMPERATURES ARE RUNNING 2 TO 4F COOLER THAN 24 HOURS
AGO. MORNING PACKAGE IS OK FOR NOW. WILL REMOVE MORNING WORDING.
MCB 92/71/92/71 5252 BTR 93/72/92/72 5252
MSY 92/74/92/74 5252 GPT 90/72/91/73 5252
.NEW...NONE
LA...NONE.
MS...NONE.
18
In the hours before
Local storm report, Jul 23, 7:58 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
858 AM CDT TUE JUL 23 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM NORCO LA WIND DAMAGE
07/22/02 ST. CHARLES THUNDERSTORM WIND GUSTS
DOWNED SEVERAL TREES ON
POWERLINES REPORTED BY ST.
CHARLES EMERGENCY
PREPAREDNESS.Special weather statement, Jul 23, 10:00 AM CST, 2 hours 44 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT TUE JUL 23 2002
.SYNOPSIS...A WEAK UPPER LEVEL DISTURBANCE OVER THE SOUTHEAST UNITED
STATES AND GULF COAST REGION WILL AGAIN RESULT IN THE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON
AND THIS EVENING.
.THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON AND
EARLY EVENING HOURS. IN ADDITION TO FREQUENT LIGHTNING...SOME OF THE
STORMS WILL PRODUCE HEAVY DOWNPOURS OF RAIN AND GUSTY WINDS. ISOLATED
SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS.
.ACTIONS...
NONE AT THIS TIME.
FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Thunderstorm Wind, East Baton Rouge
- When
- July 23, 12:44 PM CST
- Where
- East Baton Rouge County, Baton Rouge
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.467, -91.167
Several trees were blown down including some which fell on houses.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, July 23, 20021 death · 1 injured · 1 event
- Rip Current in North Carolina, July 23, 20021 death · 1 event
- Heat in California, July 23, 20021 death · 1 event
- Tornado and Damaging Winds in Massachusetts, July 23, 2002$684,000 · F1 · 17 events
- Flooding and Hail in Georgia, July 23, 2002$1.0 million · 1.75 in hail · 15 events
- Damaging Winds and Lightning Strikes in Maine, July 23, 2002$450,000 · 50 kt wind · 10 events
- Flash Flood in Alaska, July 23, 2002$450,000 · 1 event
- Flash Flood in Colorado, July 23, 2002$400,000 · 1 event
- Dust Storm and Damaging Winds in Arizona, July 23, 20021 injured · $200,000 · 59 kt wind · 3 events
- Damaging Winds in New York, July 23, 2002$130,000 · 12 events
- Damaging Wind in Tennessee, July 23, 20023 injured · $40,000 · 1 event
- Lightning Strike in Alabama, July 23, 2002$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311067.